MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS MITRAL PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS MITRAL PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 6900PTFX
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 01/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional narrative the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learnt through "long-term retrospective clinical follow-up study of perimount bovine pericardial bioprosthetic valve" that this patient with a 6900ptfx29 valve implanted in mitral position underwent re-operation for valve replacement after an implant duration of seven (7) years and five (5) months due to valve degeneration leading to mitral stenosis and regurgitation.As reported, the patient was hospitalized for heart failure-related symptoms four months before valve re-operation and ultrasound showed mitral stenosis with regurgitation.After admission, she was given anticoagulation, diuretics, and vasodilator treatment and was discharged.The patient was admitted again at hospital after four months for valve reoperation.A non edwards device was used in replacement.The patient was discharged and was noted as to be recovered.
 
Additional Manufacturer Narrative
H11: additional narrative: the device was not returned to edwards for further investigation, and no images or medical records were provided.Structural valve degeneration (svd) is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bioprothesis heart valve implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Despite the advancements in the heart valve industry, svd commonly begins 7- 8 years after implantation, with a considerably increased rate in patients with pertinent comorbidities and/or an implant duration of greater than 10 years.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.Based on the information available, the most likely root cause is patient factors, including an implant duration over 7 years.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT PLUS MITRAL PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 office m2013
irvine, CA 92614
9492506615
MDR Report Key20178990
Report Number2015691-2024-06953
Device Sequence Number12853159
Product Code DYE
UDI-Device Identifier00690103163605
UDI-Public(01)00690103163605(17)180917
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2018
Device Model Number6900PTFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age71 YR
Patient SexFemale